MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GUIDEWIRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an amplatzer guidewire was chosen for use during procedure.The guidewire was inspected prior to procedure and was flushed in loop prior to advancing, and it was barely noted that the distal part of the guidewire appeared to have partial uneven coating.Once the guidewire was placed, the balloon was advanced.During advancing of the balloon, part of the guidewire caused a dissection of the balloon.The device was replaced with a non-abbott guidewire, and the procedure was successfully completed.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of uneven coating on the distal part of guidewire and part of the guidewire causing a dissection of the balloon was reported.The guidewire returned coiled in a circular shape.A visual and microscopic examination of the returned product was completed, and the following features were observed.The returned guidewire had multiple bends and offsets present.This guidewire is a 3 - piece construction: coil, core and ribbon.The proximal end of the guidewire was sheared through the core, coil, and ribbon at the same location.The welded tip was not returned.The length of the guidewire returned was 204.5 cm.Approximately 55.5 cm of the proximal end was not returned.A microscopic examination of the core, coil, and ribbon reveled the guidewire was fracture sheared at the one point.The fracture occurred most likely with some form of intervention with a sharp metal object.The coil was stretched and offset from the fracture point indicating additional force was applied.No anomalies were observed to indicate a manufacturing issue with the distal weld.Fingerpull test was performed on the ribbon wire to confirm it was welded into the distal joint.It was also noted approximately 53 cm from the sheared point there was a large offset present, with the coating disturbed.No other damage was noted on the returned guidewire.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Two images from field appeared to show a guidewire advanced through balloon.The guidewire appeared bent towards the distal end.The cause of reported incident could not be conclusively determined.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17336830
Report Number2135147-2023-03056
Device Sequence Number6608261
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public00811806010724
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDEWIRE
Device Catalogue Number9-GW-002
Device Lot Number9941971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON
Patient Age40 YR
Patient SexFemale
Patient Weight64 KG